MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN 9 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS HICKMAN 9 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0600330
Medical Device Problem Codes Burst Container or Vessel (1074); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that when flushing the catheter with 10ml syringe, a "pop" was heard and saline was observed to be squirting from the line.External catheter fracture was observed.The device was clamped and removed.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was performed.The lot met all release criteria.Investigation summary: the sample returned for evaluation was one 9 french dual-lumen hickman catheter.Visual, tactile, microscopic, and functional evaluations were performed of the physical sample.A split was observed in the red-luered lumen, just distal to the bifurcation.The catheter damage was typical of a burst, and the characteristics observed which supported this type of failure included: 'c' shaped split,tensile weakness at the fracture site (due to material ballooning prior to burst), granular fracture surface texture (typical of tearing failure modes) therefore, the investigation is unconfirmed for external leak/break/split without embolism and confirmed for external burst without embolism.Over-pressurization (burst) damage can occur through the use of syringes smaller than 10 ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The definitive root cause could not be determined based upon available information.It is unknown if patient and/or procedural issues contributed to the reported event.Labeling review:a review of the product instructions for use (ifu) procedural instructions, indications, warnings, precautions, possible complications and contraindications showed that the product labeling is adequate.

Brand Name
HICKMAN 9 FR DUAL-LUMEN CV CATHETER, PEEL-APART INTRODUCER KIT WITH SURECUFF
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7623271
Report Number3006260740-2018-01459
Device Sequence Number1759725
Product Code LJS
UDI-Device Identifier00801741051753
UDI-Public(01)00801741051753
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0600330
Device Catalogue Number0600600
Device Lot NumberHUBX2572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 05/30/2018
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date06/20/2018
Supplement Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1